I would call your doctor and double-check with him/her.
As for UC and bc, I took Kariva for the past two months (to regulate my periods) but I've stopped it. I had virus-like symptoms (nausea, vomiting, diarrhea, etc) 3 times after starting Kariva, and the last two times it happened right at the beginning of my period. And I don't think it was a regular flare b/c it would only last a day or two, whereas my flares at least last a week. My nurse practitioner said that these kind of symptoms usually don't happen w/ bc, but since this had happened only after taking bc, that Kariva may not be working well for my body (which possibly could be UC-related). I also took Ortho Tri Cyclen before I had UC, and I didn't have these sorts of problems.
My ob/gyn also prescribed Seasonale instead of Kariva, but I'm not going to be taking it b/c cramps are unbearable for me and I know I'll have them with the spotting.
Diagnosed August 2007 at age 18
3 Asacol 3x/day
1000 mg Canasa at night